My doc put me on 10mg of Lexapro for GAD and mild depression exactly 4 weeks ago. I started at 5mg and worked my way up to 10mg. It may be psychosomatic, but i feel my anxiety is heightened and have very little motivation (sometimes I lay in bed all day). Could it be that this isn't the right med for me? Or should I give it some more time to kick in? I just want to feel good again.
Hi, Levy! You're right on the borderline ~ 4 weeks is about when it's time to re-evaluate dosage and whether this is the right medication for you. Have you made your doctor aware of EXACTLY how you're feeling? You may have to trust his/her judgement if you have and hang for a bit longer, but please be sure to communicate everything clearly to your doctor.
Best wishes to you, WCV
Alot of people say give it a few months but for me I couldn't handle the anxiety. I'd say give it 3 weeks and if it doesn't help I'd go with a different medication. I was on Lexapro for a couple of years and I had to take 40mg for anxiety but I gained a lot of weight and was hungry ALL THE TIME.
This is so common with Lexapro but lucky most this gets better after just a few weeks but looks like not in your case you are so close to being at the full blood level witch is 6 to 8 weeks I would try to make it at least that long and if no results then get the doctor to try something else. With luck it well get better anytime.
After a month I'd think you would know if it was for you and I don’t see how taking more would be anxiolytic I'd think you would feel positive results on your GAD (I have had severe GAD for 8 years and tried about everything) IDK how you feel about Benzos but to me they are the only thing that actually works, also Atarax can relieve anxiety. Maybe look into Viibryd and add Wellbutrin for motivation once your anxiety settles and actually Wellbutrin at 100mg SR and 150mg XL calmed me down
- Lexapro Information for Consumers
- Lexapro Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lexapro (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 19 Sep 2015 • 1 answer
Posted 9 Aug 2016 • 1 answer
Posted 19 Mar 2017 • 2 answers
Posted 27 Jan 2018 • 2 answers
Posted 14 days ago • 1 answer